Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 55, NWS Albuquerque, NM

July 1, 2000Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 1, 2000, 1:35 PM MDT for Chaves County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 1, 2000, 1:35 PM MDT (19:35 UTC)
Expired
Jul 1, 2000, 2:15 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 120 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2000-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2000-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 011938 COR
SVRABQ
NMC005-012015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
135 PM MDT SAT JUL 1 2000...CORRECTED TO ADD STORM MOTION.

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWEST CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 215 PM MDT

* AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER EXTREME SOUTHWESTERN CHAVES             
  COUNTY...ABOUT 15 MILES MILES NORTH OF DUNKEN. THIS STORM IS OVER THE UPPER
  REACHES OF THE RIO FELIX AND IS MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT RURAL AREAS OF SOUTHWEST CHAVES COUNTY.
  
HIGHS WINDS AND LARGE HAIL WITH THUNDERSTORMS CAN SPREAD QUICKLY
ACROSS OPEN RANGELAND. MOVE TO PROTECTED AREAS WHEN YOU SEE BLOWING
DUST...SUDDEN WIND AND LIGHTNING CHANGES...OR THE ARRIVAL OF HAIL.

HEAVY RA>INS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS
FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS.  

LAT...LON 3308 10511 3291 10513 3281 10431 3320 10452

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:53 AM MDT, 9 hours 42 minutes earlier.

Area forecast discussion, Jul 1, 3:53 AM MDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 AM MDT SAT JUL 1 2000

A MINI-MCS IS BRINGING MODERATE TO HEAVY RAINFALL TO ROOSEVELT AND
EASTERN CHAVES COUNTY AS OF THIS WRITING. MOIST PLUME STILL COVERS
MUCH OF THE FORECAST AREA...WITH PREDAWN THUNDERSTORMS SHOWING THE
EVIDENCE OF CONTINUED LIFT AND INSTABILITY.

ANOTHER ACTIVE ROUND OF THUNDERSTORMS EXPECTED ACROSS MUCH OF THE
AREA LATER TODAY THANKS TO PERSISTENT MOISTURE SUPPLY NEAR THE
SURFACE. THUNDERSTORMS SHOULD BE MOST NUMEROUS AND ACTIVE NEAR THE
CENTRAL AND WESTCENTRAL MOUNTAINS THIS AFTERNOON AND EVENING.

A TREND TOWARDS FEWER THUNDERSTORMS WITH DAYTIME TEMPERATURES NEAR
TO A LITTLE ABOVE SEASONAL AVERAGES SHOULD CHARACTERIZE THE WEATHER
FOR THE PERIOD FROM SUNDAY THROUGH WEDNESDAY AS A WARM UPPER HIGH
SHOULD LIMIT THUNDERSTORM ACTIVITY.

ABQ BB 089/064 094/065 095 38221
SAF BB 086/056 090/056 091 38221
TCC BB 091/065 096/067 097 38211

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:12 PM MDTFlash Flood WarningABQChaves108 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.